Clopidogrel-Induced Recurrent Polyarthritis.
Clopidogrel is an oral thienopyridine and together with aspirin is a component of dual antiplatelet therapy for the prevention of stent thrombosis after intracoronary stent placement. The common adverse effects from its use are an increased risk of bleeding, neutropenia, and rash. Arthralgia and backache are also known to occur with its use. There have been case reports linking arthritis with the use of clopidogrel. We describe the case of a 64-year-old man who reported symptoms of fever and joint pains following initiation of therapy with clopidogrel. Acute-phase reactants were elevated. Laboratory and radiologic testing were unremarkable. Incidentally, he reported experiencing a similar arthritis after he received a loading dose of clopidogrel prior to a diagnostic coronary angiography in the past. The symptoms improved dramatically on discontinuation of clopidogrel. There was no recurrence of symptoms with prasugrel. This describes possibly the second incidence of recurrent arthritis with clopidogrel therapy.
Published In/Presented At
Agrawal, S., Harburger, J., Stallings, G., Agrawal, N., & Garg, J. (2013). Clopidogrel-Induced Recurrent Polyarthritis. Journal of investigative medicine high impact case reports, 1(3), 2324709613500239. https://doi.org/10.1177/2324709613500239
Medicine and Health Sciences
Department of Medicine, Fellows and Residents